SciELO - Scientific Electronic Library Online

 
vol.78 número5Prevalencia de infección tuberculosa en las personas inmigrantes del área de salud de ToledoValoración del índice de salud sf-36 aplicado a usuarios de programas de metadona: Valores de referencia para la Comunidad Autónoma Vasca índice de autoresíndice de materiabúsqueda de artículos
Home Pagelista alfabética de revistas  

Revista Española de Salud Pública

versión impresa ISSN 1135-5727

Resumen

ANORO, Manel et al. Factors Related to Experiencing Respiratory Failure in Cases of Opiate Overdose for which Care Was Provided in an Open Setting. Barcelona, Spain. Rev. Esp. Salud Publica [online]. 2004, vol.78, n.5, pp.601-608. ISSN 1135-5727.

Background: To determine the factors associated with respiratory arrest in opiate overdoses (coma, pupillary miosis, respiratory depression, and response to naloxone) among injecting drug users in the Can Tunis quarter of Barcelona. Methods: We ran a transversal observational study where all overdoses assisted between March, 2001 and June, 2002. After overdose treatment, data were collected using a standard questionnaire, including: patients' sociodemographic data, opiate and other substances' use prior to overdose, clinical signs and symptoms presented, and medical intervention received, by ways of a standardised questionnaire. Logistic regression was used as a tool for analysis. Results: Of 222 opiate overdose cases, 60.8% showed respiratory arrest. Of all risk factors tested, only prior abstinence heroin abstinence for 2 weeks or longer days (OR= 1.893; p=0.04), and no previous consumption of benzodiazepines (OR:0,462; p=0,017), proved to have a statistically significant association with suffering a respiratory arrest. Concomitant use of alcohol, cocaine or methadone appeared not associated with suffering respiratory arrest in opiate overdose. Conclusions: The main risk factor for respiratory arrest in opiate overdoses was a prior abstinence period of more than 2 weeks. Benzodiazepines use was associated with absence of respiratory arrest in overdose cases. Alcohol or methadone use, as well as the use of larger quantities of heroin, was not associated with suffering respiratory arrest in opiate overdoses. A study of other factors, not included in this study, and that could interfere with our results, should be considered for their possible relationship to benzodiazepine use as well as to absence of respiratory arrest in overdose cases.

Palabras clave : Drug Addiction; Overdose; Heroin; Apnea; Risk factors; Prevention; Naloxone.

        · resumen en Español     · texto en Español     · Español ( pdf )

 

Creative Commons License Todo el contenido de esta revista, excepto dónde está identificado, está bajo una Licencia Creative Commons